User menu

Desingularization of Vortices for the Euler Equation

Bibliographic reference Smets, Didier ; Van Schaftingen, Jean. Desingularization of Vortices for the Euler Equation. In: Archive for Rational Mechanics and Analysis, Vol. 198, no. 3, p. 869-925 (2010)
Permanent URL http://hdl.handle.net/2078.1/34997
  1. Ambrosetti A., Struwe M.: Existence of steady vortex rings in an ideal fluid. Arch. Rational Mech. Anal. 108(2), 97–109 (1989)
  2. Ambrosetti A., Mancini G. On some free boundary problems. Recent Contributions to Nonlinear Partial Differential Equ., pp. 24–36, 1981
  3. Anderson G.D., Vamanamurthy M.K., Vuorinen M.K. Conformal invariants, inequalities, and quasiconformal maps. Canadian Mathematical Society Series of Monographs and Advanced Texts. Wiley, New York, 1997
  4. Arnold, V.I., Khesin, B.A.: Topological methods in hydrodynamics. Applied Mathematical Sciences, vol. 125. Springer, New York, 1998
  5. Bartsch, T., Pistoia, A., Weth, T.: n-Vortex equilibria for ideal fluids in bounded planar domains and new nodal solutions of the sinh-poisson and the Lane-Emden-Fowler equations, preprint
  6. Bartsch Thomas, Weth Tobias, A note on additional properties of sign changing solutions to superlinear elliptic equations, 10.12775/tmna.2003.025
  7. Bartsch T., Weth T.: Three nodal solutions of singularly perturbed elliptic equations on domains without topology. Ann. Inst. H. Poincaré Anal. Non Linéaire 22(3), 259–281 (2005)
  8. Bartsch T., Weth T., Willem M.: Partial symmetry of least energy nodal solutions to some variational problems. J. Anal. Math. 96, 1–18 (2005)
  9. Berger M.S., Fraenkel L.E.: A global theory of steady vortex rings in an ideal fluid. Acta Math. 132, 13–51 (1974)
  10. Berger M.S., Fraenkel L.E.: Nonlinear desingularization in certain free-boundary problems. Commun. Math. Phys. 77(2), 149–172 (1980)
  11. Bethuel, F., Brezis, H., Hélein, F.: Ginzburg-Landau vortices, Progress in Nonlinear Differential Equations and their Applications, vol. 13. Birkhäuser Boston Inc., Boston, 1994
  12. Brock F., Solynin A.Yu.: An approach to symmetrization via polarization. Trans. Am. Math. Soc. 352(4), 1759–1796 (2000)
  13. Burton G.R.: Vortex rings in a cylinder and rearrangements. J. Differ. Equ. 70(3), 333–348 (1987)
  14. Burton G. R., Steady symmetric vortex pairs and rearrangements, 10.1017/s0308210500014669
  15. Caffarelli L.A., Friedman A.: Asymptotic estimates for the plasma problem. Duke Math. J. 47(3), 705–742 (1980)
  16. Castro A., Cossio J., Neuberger J.M.: A sign-changing solution for a superlinear Dirichlet problem. Rocky Mt. J. Math. 27(4), 1041–1053 (1997)
  17. Zelati V.C., Rabinowitz P.H.: Homoclinic type solutions for a semilinear elliptic PDE on R n . Commun. Pure Appl. Math. 45(10), 1217–1269 (1992)
  18. del Pino M., Kowalczyk M., Musso M.: Singular limits in Liouville-type equations. Calc. Var. Partial Differ. Equ. 24(1), 47–81 (2005)
  19. Esposito P., Musso M., Pistoia A.: Concentrating solutions for a planar elliptic problem involving nonlinearities with large exponent. J. Differ. Equ. 227(1), 29–68 (2006)
  20. Esposito, P., Musso, M., Pistoia, A.: On the existence and profile of nodal solutions for a two-dimensional elliptic problem with large exponent in nonlinearity. Proc. Lond. Math. Soc. (3) 94(2), 497–519 (2007)
  21. Fraenkel L. E., A lower bound for electrostatic capacity in the plane, 10.1017/s0308210500020114
  22. Fraenkel, L.E.: An introduction to maximum principles and symmetry in elliptic problems. Cambridge Tracts in Mathematics, vol. 128. Cambridge University Press, Cambridge, 2000
  23. Friedman Avner, Turkington Bruce, Vortex rings: existence and asymptotic estimates, 10.1090/s0002-9947-1981-0628444-6
  24. Gilbarg, D., Trudinger, N.S.: Elliptic partial differential equations of second order. Classics in Mathematics. Springer, Berlin, 2001
  25. Kawohl, B.: Rearrangements and convexity of level sets in PDE, Lecture Notes in Mathematics, vol. 1150. Springer, Berlin, 1985
  26. Koebe P.: Abhandlungen zur Theorie der konformen Abbildung. IV. Abbildung mehrfach zusammenhängender schlichter Bereiche auf Schlitzbereiche. Acta Math. 41, 305–344 (1918)
  27. Kulpa W.: The Poincaré-Miranda theorem. Am. Math. Monthly 104(6), 545–550 (1997)
  28. Li G., Yan S., Yang J.: An elliptic problem related to planar vortex pairs. SIAM J. Math. Anal. 36(5), 1444–1460 (2005)
  29. Lieb, E.H., Loss, M.: Analysis, Second, Graduate Studies in Mathematics, vol. 14. American Mathematical Society, Providence, 2001
  30. Lin C.C.: On the motion of vortices in two dimensions. I. Existence of the Kirchhoff–Routh function. Proc. Natl. Acad. Sci. USA 27, 570–575 (1941)
  31. Lin, C.C.: On the motion of vortices in two dimensions. University of Toronto Studies, Applied Mathematics Series, no. 5. University of Toronto Press, Toronto, 1943
  32. Lions P.-L.: The concentration-compactness principle in the calculus of variations. The locally compact case. II. Ann. Inst. H. Poincaré Anal. Non Liné aire 1(4), 223–283 (1984)
  33. Marchioro C., Pulvirenti M.: Euler evolution for singular initial data and vortex theory. Commun. Math. Phys. 91(4), 563–572 (1983)
  34. Mawhin, J., Willem, M.: Critical point theory and Hamiltonian systems. Applied Mathematical Sciences, vol. 74. Springer, New York, 1989
  35. Nirenberg L.: On elliptic partial differential equations. Ann. Scuola Norm. Sup. Pisa (3) 13, 115–162 (1959)
  36. Norbury J.: Steady planar vortex pairs in an ideal fluid. Commun. Pure Appl. Math. 28(6), 679–700 (1975)
  37. Poincaré, H.: Figures d’équilibre d’une masse fluide. Paris, 1903
  38. Rabinowitz P.H.: On a class of nonlinear Schrödinger equations. Z. Angew. Math. Phys. 43(2), 270–291 (1992)
  39. Sarvas J.: Symmetrization of condensers in n-space. Ann. Acad. Sci. Fenn. Ser. A I(522), 44 (1972)
  40. Schochet S.: The weak vorticity formulation of the 2-D Euler equations and concentration-cancellation. Commun. Partial Differ. Equ. 20(5–6), 1077–1104 (1995)
  41. Szegő G.: Über einige Extremalaufgaben der Potentialtheorie. Math. Z. 31, 583–593 (1930)
  42. Turkington B. On steady vortex flow in two dimensions. I, II. Commun. Partial Differ. Equ. 8(9), 999–1030, 1031–1071 (1983)
  43. Vuorinen, M.: Conformal geometry and quasiregular mappings. Lecture Notes in Mathematics, vol. 1319. Springer, Berlin, 1988
  44. Willem, M.: Minimax theorems, Progress in Nonlinear Differential Equations and their Applications, vol. 24. Birkhauser Boston Inc., Boston, 1996
  45. Wolontis V.: Properties of conformal invariants. Am. J. Math. 74, 587–606 (1952)
  46. Yang J.: Existence and asymptotic behavior in planar vortex theory. Math. Models Methods Appl. Sci. 1(4), 461–475 (1991)
  47. Yang J.: Global vortex rings and asymptotic behaviour. Nonlinear Anal. 25(5), 531–546 (1995)